MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5MM HEX SCREWDRIVER SHAFT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5MM HEX SCREWDRIVER SHAFT; MISC ORTHO SURGICAL INSTR
Model Number 03.037.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is company employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during inspection process, the tip of the hexagonal screwdriver shaft was noted to be broken and unusable.There was no patient involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Part: 03.037.029; lot: 9535733; manufacturing site: hägendorf; release to warehouse date: 18 sep 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: it was reported that on (b)(6) 2020, the tip of the hexagonal screwdriver shaft broke off and unusable.It is unknown if there was a patient involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the 5 mm hex screwdriver shaft (p/n: 03.037.029, lot #: 9535733) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the device was broken and the broken fragment was not returned.There were scratches on the device but has no impact on the functionality of the device.No other issues were identified with the returned device.Dimensional inspection was performed on the returned device.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed : screwdriver shaft hex5 w/qc hex6: se-427149, rev.B/c.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the 5 mm hex screwdriver shaft (p/n: 03.037.029, lot #: 9535733).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5MM HEX SCREWDRIVER SHAFT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9728232
Report Number2939274-2020-00912
Device Sequence Number19358042
Product Code LXH
UDI-Device Identifier10886982070456
UDI-Public(01)10886982070456
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.029
Device Catalogue Number03.037.029
Device Lot Number9535733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1